From Mountaintop, Pennsylvania, USA:
Our six year old son has had seizure-like shaking and sweating at night. He has asthma so we thought it his breathing could be bringing these symptoms on, but then we noticed that when he ate certain things like sugary candy this would happen. My husband was diagnosed with diabetes less than a year ago and has a machine, so we checked my son's blood sugar in the morning once a couple of months ago after he had a bad night with those symptoms, and it was on the high side.
We are seeing a sleep disorder specialist/ neurologist, but we are worried we are looking in the wrong direction. Our son had one questionable EEG for seizures and one normal one. He has also been vomiting on and off for about two months. Our son had sweets yesterday when he stayed home with his dad while the rest of us were out, and, when we returned home last night, he was sweating and it was not hot in our house. I didn't think much of it at the time but in the middle of the night he was shaking after going to the bathroom. Then this morning he was vomiting again.
Could this be diabetes? Please just tell me if we should be looking into diabetes before I talk to the doctor about seeing a different type of specialist.
I don't think that diabetes is likely, but it would be worth checking a blood glucose at the time of symptoms in case the level is low. There are a number of possible causes of this, most of which are not very serious but may require that he eat a starchy snack around 10:00 pm.
Original posting 27 Dec 2002
Posted to Diagnosis and Symptoms
Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.